Alert archive / Kansas / Snow Advisories in 2008

Snow Advisory 2, NWS Topeka, KS

January 31, 20089 counties in Kansas

NWS Topeka, KS issued this snow advisory at Jan 31, 2008, 4:00 AM CST for 9 counties in Kansas. It took effect at Jan 31, 2008, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2008, 4:00 AM CST (10:00 UTC)
In effect from
Jan 31, 2008, 6:00 AM CST
Expired
Jan 31, 2008, 3:27 PM CST
In force
9 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jefferson County, KS, Lyon County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 61 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 452 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
452 m²/s²
0-3 km storm-relative helicity
584 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KTOP 311000
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
400 AM CST THU JAN 31 2008

.AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO DEVELOP ACROSS OK
AND TX. AS IT DOES...A BAND OF SNOW IS EXPECTED TO FORM FROM
EMPORIA TO TOPEKA AND SPREAD EAST DURING THE LATE MORNING AND
EARLY AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE
POSSIBLE SOUTHEAST OF THE KANSAS TURNPIKE...WITH AROUND 2 INCHES
JUST TO THE NORTHWEST OF THE TURNPIKE.

KSZ054-311800-
/O.CAN.KTOP.WS.W.0001.000000T0000Z-080201T0000Z/
/O.NEW.KTOP.SN.Y.0002.080131T1200Z-080201T0000Z/
LYON-
INCLUDING THE CITY OF...EMPORIA
400 AM CST THU JAN 31 2008

...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW WILL OVERSPREAD EAST CENTRAL KANSAS THROUGH THE MORNING.
HOWEVER SNOW AMOUNTS FORM THE STORM DO NOT APPEAR TO BE AS HIGH AS
EARLIER FORECASTS HAD. ADDITIONALLY WINDS ARE NOT EXPECTED TO BE
AS STRONG. THEREFORE THE WINTER STORM WARNING HAS BEEN DOWNGRADED
TO THE SNOW ADVISORY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE
POSSIBLE BY SUNSET TODAY. WINDS AROUND 15 MPH COULD STILL CAUSE SOME
DRIFTING OF SNOW WITH VISIBILITIES REDUCED TO A FEW MILES.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL BECOME SLICK AND
HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$

KSZ040-055-056-058-059-311800-
/O.CAN.KTOP.WS.W.0001.080131T1200Z-080201T0000Z/
/O.NEW.KTOP.SN.Y.0002.080131T1200Z-080201T0000Z/
DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...OTTAWA
400 AM CST THU JAN 31 2008

...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW WILL OVERSPREAD EAST CENTRAL KANSAS THROUGH THE MORNING.
HOWEVER SNOW AMOUNTS FORM THE STORM DO NOT APPEAR TO BE AS HIGH AS
EARLIER FORECASTS HAD. ADDITIONALLY WINDS ARE NOT EXPECTED TO BE
AS STRONG. THEREFORE THE WINTER STORM WARNING HAS BEEN DOWNGRADED
TO THE SNOW ADVISORY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE
POSSIBLE BY SUNSET TODAY. WINDS AROUND 15 MPH COULD STILL CAUSE SOME
DRIFTING OF SNOW WITH VISIBILITIES REDUCED TO A FEW MILES.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL BECOME SLICK AND
HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$

KSZ026-038-039-311800-
/O.CAN.KTOP.SB.Y.0001.080131T1200Z-080201T0000Z/
/O.NEW.KTOP.SN.Y.0002.080131T1200Z-080201T0000Z/
JEFFERSON-WABAUNSEE-SHAWNEE-
INCLUDING THE CITY OF...TOPEKA
400 AM CST THU JAN 31 2008

...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. 

SNOW WILL OVERSPREAD EAST CENTRAL AND NORTHEAST KANSAS THROUGH
THE MORNING. HOWEVER WINDS ARE NOT EXPECTED TO BE AS STRONG AS
EARLIER FORECAST HAD. THEREFORE THE BLOWING AND DRIFTING OF SNOW
IS NOT EXPECTED TO BE AS SIGNIFICANT. SNOW ACCUMULATIONS OF AROUND 3
INCHES WILL BE POSSIBLE BY SUNSET TODAY. WINDS AROUND 15 MPH
COULD STILL CAUSE SOME DRIFTING OF SNOW WITH VISIBILITIES REDUCED
TO A FEW MILES.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL BECOME SLICK AND
HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$

KSZ011-012-022>024-311100-
/O.CAN.KTOP.SB.Y.0001.080131T1200Z-080201T0000Z/
NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-
INCLUDING THE CITIES OF...HIAWATHA...MANHATTAN
400 AM CST THU JAN 31 2008

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW AND
BLOWING SNOW ADVISORY. 

SNOW ACCUMULATIONS ARE NOT EXPECTED TO BE AS HIGH AS EARLIER
FORECASTS HAD. THEREFORE THE ADVISORY HAS BEEN CANCELED. SNOW IS
STILL LIKELY ACROSS THE AREA...HOWEVER AMOUNTS SHOULD BE ONLY
AROUND AN INCH.

MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND
TAKE PRECAUTIONS IF PLANNING TO TRAVEL.

$$

KSZ035>037-311800-
/O.CON.KTOP.SB.Y.0001.000000T0000Z-080201T0000Z/
DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY
400 AM CST THU JAN 31 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM
CST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THIS AFTERNOON. 

SNOW WILL OVERSPREAD THE AREA THROUGH THE MORNING. ACCUMULATIONS
OF 2 TO 3 INCHES IS POSSIBLE BY LATE AFTERNOON. ADDITIONALLY NORTH
WINDS OF AROUND 15 MPH WITH GUSTS TO AROUND 25 MPH WILL CAUSE
VISIBILITIES TO BE REDUCED TO AROUND ONE HALF MILE AT TIMES AND
CAUSE SOME DRIFTING OF THE SNOW.

MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...
AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY.

$$

WOLTERS
3 follow-up statements
000 
WWUS43 KTOP 311755
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1155 AM CST THU JAN 31 2008

...LIGHT TO MODERATE SNOW CONTINUES THIS AFTERNOON...

.AN UPPER LEVEL STORM SYSTEM WILL BRING A BAND OF LIGHT TO
MODERATE SNOW TO PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS
THIS AFTERNOON.

KSZ035>037-010000-
/O.CON.KTOP.SB.Y.0001.000000T0000Z-080201T0000Z/
DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY
1155 AM CST THU JAN 31 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM
CST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THIS AFTERNOON. 

LIGHT SNOW WILL CONTINUE ACROSS THE AREA...WITH ACCUMULATIONS OF
ONE TO THREE INCHES POSSIBLE BY LATE AFTERNOON. NORTH WINDS
AROUND 15 MPH WITH GUSTS NEAR 25 MPH WILL CAUSE VISIBILITIES TO BE
REDUCED TO AROUND ONE HALF MILE AT TIMES... AND CAUSE SOME BLOWING
AND DRIFTING OF THE SNOW.

ALTHOUGH ACCUMULATIONS ARE EXPECTED TO BE LIGHT...GROUND
TEMPERATURES ARE ALREADY AT OR BELOW FREEZING...AND WILL THEREFORE
CREATE SLICK CONDITIONS QUICKLY AS THE SNOW FALLS. 

MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...
AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY.

$$

KSZ026-038>040-054>056-058-059-010000-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-080201T0000Z/
JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-
ANDERSON-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
1155 AM CST THU JAN 31 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

LIGHT SNOW WILL CONTINUE ALONG AND SOUTH OF INTERSTATE 70 THIS
AFTERNOON. AMOUNTS WILL RUN FROM AROUND AN INCH NEAR THE
INTERSTATE...WITH UP TO 3 INCHES SOUTH OF INTERSTATE 35. WINDS
AROUND 15 MPH COULD STILL CAUSE SOME DRIFTING OF SNOW WITH
VISIBILITIES REDUCED TO A FEW MILES.

ALTHOUGH ACCUMULATIONS ARE EXPECTED TO BE LIGHT...GROUND
TEMPERATURES ARE ALREADY AT OR BELOW FREEZING...AND WILL THEREFORE
CREATE SLICK CONDITIONS QUICKLY AS THE SNOW FALLS. 


$$
000 
WWUS43 KTOP 312013
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
213 PM CST THU JAN 31 2008

...LIGHT SNOW CONTINUES THIS AFTERNOON...

.LIGHT SNOW WILL CONTINUE THIS AFTERNOON ACROSS PORTIONS OF EAST
CENTRAL KANSAS...MAINLY ALONG AND SOUTHEAST OF INTERSTATE 35. 

KSZ035>037-312115-
/O.CAN.KTOP.SB.Y.0001.000000T0000Z-080201T0000Z/
DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY
213 PM CST THU JAN 31 2008

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELED THE SNOW AND
BLOWING SNOW ADVISORY. 

LIGHT SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON...HOWEVER
ACCUMULATION IS NOT ANTICIPATED.


$$

KSZ026-038>040-054-055-312115-
/O.CAN.KTOP.SN.Y.0002.000000T0000Z-080201T0000Z/
JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA
213 PM CST THU JAN 31 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELED THE SNOW
ADVISORY. 

LIGHT SNOW SHOWERS WILL CONTINUE THIS AFTERNOON...HOWEVER
SIGNIFICANT ACCUMULATION IS NOT ANTICIPATED.

$$

KSZ056-058-059-010000-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-080201T0000Z/
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITY OF...OTTAWA
213 PM CST THU JAN 31 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

LIGHT SNOW WILL CONTINUE ALONG AND SOUTH OF INTERSTATE 35 THIS
AFTERNOON. AMOUNTS WILL RUN FROM AROUND AN INCH NEAR THE
INTERSTATE...WITH UP TO 3 INCHES SOUTH OF INTERSTATE 35. WINDS
AROUND 15 MPH COULD STILL CAUSE SOME DRIFTING OF SNOW WITH
VISIBILITIES REDUCED TO A FEW MILES.

ALTHOUGH ACCUMULATIONS ARE EXPECTED TO BE LIGHT...GROUND
TEMPERATURES ARE ALREADY AT OR BELOW FREEZING...AND WILL
THEREFORE CREATE SLICK CONDITIONS QUICKLY AS THE SNOW FALLS.

$$
000 
WWUS43 KTOP 312127
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
327 PM CST THU JAN 31 2008


KSZ056-058-059-312230-
/O.CAN.KTOP.SN.Y.0002.000000T0000Z-080201T0000Z/
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITY OF...OTTAWA
327 PM CST THU JAN 31 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW
ADVISORY. 

REPORTS FROM EAST CENTRAL KANSAS INDICATE THAT WHILE LIGHT SNOW
SHOWERS CONTINUE...ACCUMULATIONS ARE LIGHT. THEREFORE THE SNOW
ADVISORY HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this snow advisory went out at Jan 31, 3:37 AM CST, 23 minutes earlier.

Area forecast discussion, Jan 31, 3:37 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
337 AM CST THU JAN 31 2008

.DISCUSSION...
09Z WATER VAPOR IMAGERY SHOWS UPPER LEVEL WAVE BEGINNING TO CLOSE
OFF OVER THE OK/TX PANHANDLES. 700 MB PROFILERS SHOW WINDS BACK
ACROSS NORTHERN OK AND IN RESPONSE TO THIS BACKING...SNOW HAS
STARTED TO BECOME MORE WIDESPREAD ACROSS SOUTHEASTERN KS...WITH A
BAND OF SNOW SETTING UP FROM NEAR MEDICINE LODGE TO EMP. SFC OBS
SHOW A LOW NEAR WICHITA FALLS TX WITH EASTERLY FLOW AT THE SFC
ACROSS THE FORECAST AREA. THESE EASTERLY WINDS ARE BRINGING DRYER
AIR FROM MO INTO EASTERN KS.

MODEL TRENDS OVER THE LAST COUPLE RUNS HAVE BEEN TO TAKE THE STORM
TRACK SLIGHT SOUTH. THIS COUPLED WITH A LITTLE DRYER AIR IN PLACE
OVER EASTERN KS HAVE LED THE MODELS TO BACK OFF ON SNOW AMOUNTS. THE
GFS HAS BEEN THE MORE BULLISH OF THE MODELS AND EVEN IT IS SHOWING
ACCUMULATIONS AROUND 4 INCHES OVER EAST CENTRAL KS. EXPECT THE MAIN
CAUSE OF THE SNOW TO BE MID LEVEL FRONTOGENESIS AND THE DEFORMATION
ZONE. THE GFS SHOWS THIS SHIFTING TO THE EAST FAIRLY EARLY IN THE
AFTERNOON TODAY. SO WITH A LITTLE DRYER AIR IN PLACE AND A SLOWER
ONSET OF THE SNOW THAN EARLIER EXPECTED...HAVE DECREASED FORECAST
SNOW AMOUNTS. THINK AROUND 4 INCHES WILL FALL OVER EAST CENTRAL KS
WITH AROUND 2 INCHES JUST NORTHWEST OF THE TURNPIKE. BECAUSE OF THIS
WILL DOWNGRADE THE WINTER STORM WARNING TO A SNOW ADVISORY. DECIDED
TO GO WITH A SNOW ADVISORY FOR MOST OF THE FORECAST AREA BECAUSE THE
PRESSURE GRADIENT DOES NOT APPEAR TO BE STRONG ENOUGH FOR SUSTAINED
WINDS OF 25 MPH. THE STRONGER CORE OF LOW LEVEL WINDS LOOKS TO STAY
MAINLY ACROSS WESTERN KS. WILL KEEP THE BLOWING SNOW ADVISORY IN
TACT FOR DICKINSON...GEARY AND MORRIS...BUT THINK WINDS WILL BE
LIGHTER FURTHER EAST. WILL ALSO TRIM BACK THE ADVISORY TO BASICALLY
SOUTH OF I-70...EXPECTING SNOW AMOUNTS TO THE NORTH REMAINING AROUND
AN INCH OR LESS.

EXPECT FOR SOME LINGERING SNOW ACROSS FAR EASTERN KS...ANTICIPATE
DRY CONDITIONS WITH CLEARING SKIES FOR TONIGHT. WITH A WEAK RIDGE
AXIS MOVING ACROSS CAUSING WINDS TO BECOME LIGHT AND VARIABLE...
CONTINUED TO GO BELOW GUIDANCE FOR LOWS TONIGHT. FOR FRIDAY AND
SATURDAY...MODELS STILL SHOW LOW AMPLITUDE WAVES MOVING THROUGH THE
WESTERLIES. THERE REALLY IS NOT MUCH MOISTURE ADVECTION ASSOCIATED
WITH THESE FEATURES...SO KEPT FORECAST DRY THINKING THERE WOULD BE
TO MUCH DRY AIR IN PLACE FOR PRECIP TO FORM. WITH DECENT WAA AND
LESS SNOW...HAVE INCREASED HIGHS INTO THE MID 40S ACROSS NORTH
CENTRAL KS FOR FRIDAY WITH MID 30S EXPECTED OVER EAST CENTRAL KS DUE
TO SOME SNOW.

MODELS CONTINUE TO INDICATE BETTER MOISTURE ADVECTION SUNDAY AS THE
SYNOPTIC PATTERN BECOMES MORE AMPLIFIED. FORECAST HAS THIS ACCOUNTED
FOR AND MAINTAINED SLIGHT CHANCE FOR RAIN DURING THE DAY SUNDAY.
FORECAST BECOMES LESS CERTAIN INTO NEXT WEEK AS MODELS KEEP UPPER
TROUGH JUST TO THE WEST THROUGH MONDAY NIGHT...BUT PUSH DRY AIR
THROUGH THE CENTRAL PLAINS. LOW POPS SEEM REASONABLE AND DID NOT
MAKE ANY CHANGES TO THE FORECAST BEYOND SATURDAY.

&&

WOLTERS

.AVIATION...
DRY LO LVL AIR CONTS TO KEEP PRECIP AND ASSOCIATED LOWER FLIGHT CATS
TO THE SOUTH OF THE TAF SITES. LATEST DETERMINISTIC MODELS INDC
THOUGH THAT MID LVL FRONTOGENESIS WL BECOME BETTER ORGANIZED LATER
THIS MRNG WITH LIGHT PRECIP DVLPNG AT KTOP/KFOE ARND 12Z AND AT KMHK
BY 15Z. PERSISTENT FETCH OF LO LVL DRY AIR FM THE NORTH WL KEEP
CEILINGS AND VISBY IN THE MVFR RANGE AT MOST TIMES WITH A SHORT
PERIOD OF IFR POSSIBLE. THIS IS THE MOST LIKELY NEAR OR SHORTLY
AFTER 18Z. PRECIP SHLD END BY 21Z AT KMHK AND BY 00Z KTOP/KFOE. MAY
HAVE TO WATCH FOR SOME VISBY RESTRICTIONS TOWARD 12Z ON FRI WITH
INCREASED BOUNDARY LAYER MOISTURE IN PLACE AND SFC RIDGE SLIDING OVR
THE TAF SITES. OTHERWISE VFR CONDS EXPECTED AFTR 06Z FRI.

&&

BOUSTEAD

.TOP WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 6AM TO 6PM FOR KSZ026-038<040-054<056-058-059.
SNOW AND BLOWING SNOW ADVISORY UNTIL 6PM FOR KSZ035<037.

&&
Hazardous weather outlook, Jan 30, 3:55 PM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
355 PM CST WED JAN 30 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-311115-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
355 PM CST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

SNOW WILL DEVELOP ACROSS CENTRAL KANSAS TONIGHT AND MOVE EAST INTO
EAST CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WARNING HAS BEEN ISSUED BEGINNING AFTER MIDNIGHT
TONIGHT AND CONTINUING THROUGH THURSDAY FOR PARTS OF EAST CENTRAL
KANSAS. HEAVY SNOW WILL COMBINE WITH INCREASING WINDS TO CAUSE
BLOWING SNOW AND REDUCED VISIBILITIES. SNOWFALL IN THIS AREA SHOULD
START BETWEEN MIDNIGHT AND 6 AM...AND BE ONGOING AT SUNRISE. THE
SNOW COULD BE HEAVY AT TIMES WITH ACCUMULATIONS OF 5 TO 7 INCHES
OVER PARTS OF EAST CENTRAL KANSAS BY LATE AFTERNOON THURSDAY.

TO THE NORTHWEST OF THIS WATCH...A SNOW AND BLOWING SNOW ADVISORY
HAS BEEN ISSUED FOR LATE TONIGHT AND THURSDAY. SNOW ACCUMULATIONS
ARE ANTICIPATED TO BE LOWER IN THESE AREAS WITH 2 TO 5 INCHES
POSSIBLE. HOWEVER NORTH WINDS GUSTING UP TO 30 MPH WILL CAUSE
DRIFTING OF SNOW AND PERIODS WHEN VISIBILITIES COULD BE A QUARTER
OF A MILE. THE SNOWFALL SHOULD TAPER OFF DURING THE AFTERNOON
AND FOR THE MOST PART BE OVER BY THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED TONIGHT.

GDP

Nearby

Snow Advisories in Kansas, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.